Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 15, 2021, 4:17 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 4:17 PM MDT (22:17 UTC)
- Expired
- Jun 15, 2021, 5:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS85 KPUB 152217 SPSPUB Special Weather Statement National Weather Service Pueblo CO 417 PM MDT Tue Jun 15 2021 COZ088-094-152300- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 417 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Trinchera, or 28 miles north of Des Moines, moving south at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Branson and Trinchera. LAT...LON 3724 10399 3720 10377 3700 10373 3700 10408 TIME...MOT...LOC 2217Z 019DEG 8KT 3717 10391 $$ EP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:25 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 15, 3:25 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 325 PM MDT Tue Jun 15 2021 .SHORT TERM...(This evening through Wednesday) Issued at 251 PM MDT Tue Jun 15 2021 Currently... Thunderstorms have been popping up over the mountains just west of the I-25 corridor. A few have drifted fairly close to Colorado Springs, but no reports of severe winds or hail as of 230PM. Storm motion is very slow, and several storms have formed near the Junkins and Spring burn scars, which are being monitored closely for any flash-flood concerns. Today and Wednesday... The upper-high will persist over our area through tomorrow, bringing with it continued hot temperatures during the day across the entire area. Highs both days will approach or break records in several areas, climbing into the mid-90s over the valleys and into the low 100s over the eastern plains. Isolated thunderstorms are expected over the mountains the rest of this afternoon. While CAPE and shear don't look quite as plentiful as yesterday, and despite the lack of synoptic forcing, the ample daytime heating over the area and orographic lift has allowed some storms to pop up over the mountains already, drifting very slowly to the south before dissipating. Due to the slow, disorganized storm motions, burn scar areas will have to be monitored closely, but overall the threat for flash flooding is fairly low, and the main concern with these storms will be gusty outflow winds. With a decent amount of moisture in place under the ridge, more isolated to scattered storms will also be possible Wednesday afternoon over the mountains, possibly being slightly more widespread than today. Any convection is expected to wane around nightfall, and between winds being generally light and fuels still on the green side, there are no fire weather concerns for the short-term at this time. .LONG TERM...(Wednesday night through Tuesday) Issued at 251 PM MDT Tue Jun 15 2021 Gradual moistening within the upper high will keep isolated high based afternoon and evening thunderstorms in the forecast in and near the mountains each day. Meanwhile, temperatures will be flirting or breaking record highs through Thursday with lower 100 degree readings across the lower Arkansas River. Thursday looks to be the warmest day. Humidity values will be below critical fire weather thresholds each day, but winds look to stay on the light side except in local areas for brief periods. Green up is still in full force for all fire zones except 225 (the Wets and Sangre De Cristo mountains) though with temperatures heating up, finer vegetation may cure more quickly, and this will continue to be monitored closely. A cold front is still progged by long range models to move through southeast Colorado on Friday. Moisture return behind the front is a little slower than previous runs had indicated but still sufficient for an uptick in thunderstorm coverage. Moisture return may be a bit better for Saturday and will need to watch both of these days for potential strong to severe thunderstorms depending on moisture return and CAPE. Temperatures will cool down for Friday through the weekend though models are not as cool initially behind the first front. A reinforcing cold front comes down on Monday which brings a stronger cool down and upslope flow into the mountains. It remains to be seen how much moisture and instability will come in behind this front with the potential for the plains to remain too cool an capped. Southeast mountains should see another uptick in thunderstorm chances into Monday. All this may bring another elevated risk for burn scar flash flooding depending on how these details pan out. -KT && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 251 PM MDT Tue Jun 15 2021 VFR conditions are expected over KALS, KCOS, and KPUB over the next 24 hours. There is the potential for some isolated thunderstorms this afternoon, but they should stay mostly confined to the mountains. Some potential for an isolated storm or two to develop near COS, though confidence is low for this possibility at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...KT AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 15, 11:34 AM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Tue Jun 15 2021 COZ058>089-093>099-161745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Tue Jun 15 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected to develop mainly over and near the mountains this afternoon. The main threats from these storms will be lightning and gusty outflow winds up to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday and Thursday, isolated to scattered afternoon and evening thunderstorms will develop mainly over and near the mountains. The main threats from these storms will be lightning and gusty winds. Starting Friday, the potential for thunderstorms over the plains increases. There is a possibility that some of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/31
In the hours before
Special weather statement, Jun 15, 1:54 PM MDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 154 PM MDT Tue Jun 15 2021 COZ077>079-083-086-152030- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- 154 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT... NORTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES UNTIL 230 PM MDT... At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Florence, or 13 miles northwest of Junkins Burn Scar, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wetmore. LAT...LON 3832 10535 3837 10521 3823 10502 3812 10530 TIME...MOT...LOC 1953Z 337DEG 8KT 3829 10526 MG
Special weather statement, Jun 15, 1:55 PM MDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 155 PM MDT Tue Jun 15 2021 COZ079-080-086-152030- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Wet Mountains above 10000 Ft CO- 155 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...EAST CENTRAL CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 230 PM MDT... At 155 PM MDT, Doppler radar was tracking a strong thunderstorm near Junkins Burn Scar. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southeastern Junkins Burn Scar, San Isabel and Beulah. LAT...LON 3806 10523 3813 10508 3804 10490 3793 10513 TIME...MOT...LOC 1955Z 318DEG 4KT 3805 10511 MG
Special weather statement, Jun 15, 2:38 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 238 PM MDT Tue Jun 15 2021 COZ081-082-084-085-152115- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 238 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 315 PM MDT... At 238 PM MDT, Doppler radar was tracking a strong thunderstorm near Divide, or 15 miles west of Colorado Springs. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Manitou Springs, Green Mountain Falls, Divide, Pikes Peak, Crystola, Chipita Park and Cascade. LAT...LON 3885 10519 3897 10515 3895 10489 3878 10498 TIME...MOT...LOC 2038Z 271DEG 2KT 3891 10509 MG
Special weather statement, Jun 15, 2:42 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 242 PM MDT Tue Jun 15 2021 COZ072-074-075-087-152115- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 242 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO...EAST CENTRAL COSTILLA AND WESTERN LAS ANIMAS COUNTIES UNTIL 315 PM MDT... At 241 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Spring Burn Scar south of Highway 160 in Huerfano county, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Spring Burn Scar south of Highway 160 in Costilla county, Indian Creek on the southeastern Spring Burn Scar, Spring Burn Scar south of Highway 160 in Huerfano county, Cuchara and Cuchara Pass. LAT...LON 3752 10526 3756 10516 3735 10492 3726 10519 TIME...MOT...LOC 2041Z 331DEG 11KT 3748 10517 MG
Special weather statement, Jun 15, 2:43 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 243 PM MDT Tue Jun 15 2021 COZ079-080-083-086-152115- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountains above 10000 Ft CO- 243 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO... NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 315 PM MDT... At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near Junkins Burn Scar, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Junkins Burn Scar and Beulah. LAT...LON 3819 10527 3822 10508 3808 10493 3798 10516 TIME...MOT...LOC 2043Z 325DEG 7KT 3815 10516 MG
Special weather statement, Jun 15, 4:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 417 PM MDT Tue Jun 15 2021 COZ088-094-152300- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 417 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Trinchera, or 28 miles north of Des Moines, moving south at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Branson and Trinchera. LAT...LON 3724 10399 3720 10377 3700 10373 3700 10408 TIME...MOT...LOC 2217Z 019DEG 8KT 3717 10391 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:40 AM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 15, 12:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 15, 1:00 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 15, 1:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 15, 1:54 PM MDT | Special Weather Statement | PUB | Custer | 36 min |
| Jun 15, 1:55 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 15, 2:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jun 15, 2:42 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Jun 15, 2:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jun 15, 3:22 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 112 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.